MAUDE Adverse Event Report: COOK INC COOK CERVICAL RIPENING BALLOON W/STYLET; PFJ, CATHETER, BALLOON, DILATION OF CERVICAL CANAL PRIOR TO LABOR

COOK INC COOK CERVICAL RIPENING BALLOON W/STYLET; PFJ, CATHETER, BALLOON, DILATION OF CERVICAL CANAL PRIOR TO LABOR
Model Number G19891
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1 - name and address: phone: (b)(6).H3 - device evaluation anticipated, but not yet begun.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported; hospital inspection revealed a hair in the sterilized package of a cook cervical ripening balloon w/stylet.The product was not used.An image of what appears to be foreign matter inside the sealed package was provided.The procedure was completed by using another new device, no adverse effect reported.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Summary of event: it was reported, hospital inspection revealed a hair in the sterilized package of a cook cervical ripening balloon w/stylet.The product was not used.The procedure was completed by using another new device, no adverse effect reported.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures, as well as a visual inspection, were conducted during the investigation.The complaint device was returned in an unopen package with label.Upon inspection, there was a hair in the sealed package.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhr for the reported complaint device lot revealed no recorded non-conformances relevant to the failure mode.A complaint history search did not identify any other events associated with the reported device lot.Review of the device history record, complaint history, quality control documents, and device failure analysis indicates that the device was manufactured out of specification, but does not suggest items in the lot or similar devices in the field or in house are nonconforming.Cook also reviewed product labeling.The product ifu, t_j-ccrbs_rev3 ¿cook cervical ripening balloon,¿ provides the following information to the user related to the reported failure mode: how supplied "sterile if package is unopened or undamaged.Do not use the product if there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from the package, inspect the product to ensure no damage has occurred." based on the available information, the returned device, and the results of the investigation, the mostly likely cause of the reported event was a quality deficiency in the manufacture of the device.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified, awareness training performed, and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
COOK CERVICAL RIPENING BALLOON W/STYLET
Common Device Name
PFJ, CATHETER, BALLOON, DILATION OF CERVICAL CANAL PRIOR TO LABOR
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key21857570
Report Number1820334-2025-00406
Device Sequence Number7841543
Product Code PFJ
UDI-Device Identifier00827002198913
UDI-Public(01)00827002198913(17)270910(10)16243254
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K131206
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG19891
Device Catalogue NumberJ-CRBS-184000
Device Lot Number16243254
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/02/2025
Supplement Date Received by Manufacturer04/29/2025
Initial Report FDA Received Date04/17/2025
Supplement Report FDA Received Date05/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown